MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Optical Discoloration (2999)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 08/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that patient had a blurred vision approximately after 4-month post-implantation of model z9002 tecnis monofocal iol (intraocular lens) in patient's left eye (os).Doctor reportedly noticed that lens had become dark.As a result, iol was explanted as planned.Initial post-surgical va 10/10.Patient complaining of blurred vision approximately 4 months post-surgical; however, the va was 10/10.The replacement lens was a non-jjsv iol.Patient is doing fine with perfect vision post-replacement.No additional information provided.
 
Additional Manufacturer Narrative
Device available for evaluation; returned to manufacturer on: 12/3/2018.Device evaluation: photos and details of the products used in cataract surgery for suspect tecnis cl z9002 lenses was provided.Research and development (r&d) performed an evaluation of similar issue reported and how this can affect the event.R&d chemistry wrote a technical report in which testing was done to the returned lens.As part of the results obtained from this report it was found that the lens when hydrated had a cloudy lens rating between 3 and 4.The haze level acceptance criteria is levels 1 to 4.Therefore, no product quality deficiency was observed.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no additional investigation requests were received for this production order.Labeling review: the labeling review was completed.The directions for use (dfu) adequately provide instructions, precautions, along with warnings for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key8136684
Report Number2648035-2018-01571
Device Sequence Number1745436
Product Code HQL
UDI-Device Identifier05050474530775
UDI-Public(01)05050474530775(17)210420
Combination Product (Y/N)Y
Initial Reporter CountryAR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2021
Device Model NumberZ9002
Device Catalogue NumberZ900200240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer04/05/2019
10/25/2020
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date05/05/2019
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005